Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 231, NWS North Platte, NE

June 12, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 2:46 PM CDT for Lincoln County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 2:46 PM CDT (19:46 UTC)
Expired
Jun 12, 2007, 3:16 PM CDT
In force
30 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 121946
SVRLBF
NEC111-122030-
/O.NEW.KLBF.SV.W.0231.070612T1946Z-070612T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES SOUTHEAST OF JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  OR ABOUT 14 MILES NORTHEAST OF CURTIS...AND MOVING NORTHWEST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 305 PM CDT...
  BRADY AND COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 310
  PM CDT...
  MAXWELL BY 320 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072

$$

JMC
2 follow-up statements
000 
WWUS53 KLBF 122005
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT TUE JUN 12 2007

NEC111-122030-
/O.CON.KLBF.SV.W.0231.000000T0000Z-070612T2030Z/
LINCOLN NE-
305 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR JEFFREY CANYON STATE WILDLIFE MANAGEMENT
AREA...OR ABOUT 20 MILES NORTH OF CURTIS...MOVING NORTHWEST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRADY BY 310 PM CDT...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 315 PM CDT...
  MAXWELL BY 325 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072

$$

JMC
000 
WWUS53 KLBF 122016
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT TUE JUN 12 2007

NEC111-122024-
/O.CAN.KLBF.SV.W.0231.000000T0000Z-070612T2030Z/
LINCOLN NE-
314 PM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING CAN STILL BE 
EXPECTED FROM THIS STORM AS IT TRACKS THROUGH MAXWELL THROUGH 330 PM 
CDT. 

LAT...LON 4071 10039 4071 10024 4117 10026 4115 10072

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:25 AM CDT, 11 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 3:25 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT TUE JUN 12 2007

.DISCUSSION...
DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A
MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN
PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO
INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO
PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO
MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY.
THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY
MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA
MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS
OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN
CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS
HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING
ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER
SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING
WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5
INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE
TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS
SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO
LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER
SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID
LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE
SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY
INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN
POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO
WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE
AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY
MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC
MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL
PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD
COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS.

&&

.AVIATION...
MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME
NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED
TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO
THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING
INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT
/6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

13/CDC
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT TUE JUN 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT.
CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE
FLOOD EVENT IS STILL UNCERTAIN.

DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND
NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL
APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS
THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH
FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.
IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE
RAINFALL AND FLOODING WILL OCCUR.

LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED
BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD
FLOODING IN CHASE COUNTY.

ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN
WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD
FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR
FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST
AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN.

THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL
MOVE INTO THE REGION.

SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Local storm report, Jun 12, 1:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             MERRIMAN                42.92N 101.70W
06/12/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15
            MINUTES REPORTED BY THE PUBLIC.

&&

BHIRSCH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:28 PM CDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 8:01 PM CDTFlash Flood WarningLBFChase119 min
Jun 11, 8:11 PM CDTFlash Flood WarningLBFChase, Hayes6 hr
Jun 11, 9:34 PM CDTSevere Thunderstorm WarningLBFPerkins41 min
Jun 11, 10:31 PM CDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 1:00 AM CDTSevere Thunderstorm WarningLBFChase60 min
Jun 12, 1:17 AM CDTTornado WarningLBFChase43 min
Jun 12, 2:10 AM CDTFlash Flood WarningLBFChase6 hr
Jun 12, 2:23 AM CDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 3:39 AM CDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Jun 12, 7:54 AM CDTFlash Flood WarningLBFChase4 hr
Jun 12, 12:19 PM CDTFlash Flood WarningLBFChase, Perkins6 hr
Jun 12, 12:41 PM CDTSevere Thunderstorm WarningLBFCherry34 min
Jun 12, 1:23 PM CDTSevere Thunderstorm WarningLBFKeith40 min
Jun 12, 2:28 PM CDTFlash Flood WarningLBFKeith6 hr
Jun 12, 3:43 PM CDTFlash Flood WarningLBFHayes6 hr
Jun 12, 4:22 PM CDTFlash Flood WarningLBFLincoln6 hr
Jun 12, 4:29 PM CDTSevere Thunderstorm WarningLBFLincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.